Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 10, 2005, 4:44 PM CDT for Starr County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2005, 4:44 PM CDT (21:44 UTC)
- Expired
- Sep 10, 2005, 5:34 PM CDT
- In force
- 50 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 164 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2100 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 102144 SVRBRO TXC427-102245- /O.NEW.KBRO.SV.W.0040.050910T2144Z-050910T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 444 PM CDT SAT SEP 10 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF EL SAUZ * UNTIL 545 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EL SAUZ...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EL SAUZ BY 500 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2667 9900 2649 9906 2639 9875 2660 9868 $$ CASTILLO
2 follow-up statements
000 WWUS54 KBRO 102216 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 516 PM CDT SAT SEP 10 2005 TXC427-102245- /O.CON.KBRO.SV.W.0040.000000T0000Z-050910T2245Z/ STARR TX- 516 PM CDT SAT SEP 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR CENTRAL STARR COUNTY... AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF EL SAUZ...MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN STARR COUNTY AT 530 PM CDT IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2667 9900 2649 9906 2639 9875 2660 9868 $$ CASTILLO
000 WWUS54 KBRO 102234 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 533 PM CDT SAT SEP 10 2005 TXC427-102240- /O.CAN.KBRO.SV.W.0040.000000T0000Z-050910T2245Z/ STARR TX- 533 PM CDT SAT SEP 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARR COUNTY IS CANCELLED... AT 530 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM OVER CENTRAL STARR COUNTY HAS WEAKENED. ACCORDINGLY...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 2667 9900 2649 9906 2639 9875 2660 9868 $$ CASTILLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:30 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 10, 2:30 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 PM CDT SAT SEP 10 2005 .DISCUSSION...A SURFACE TROUGH CONTINUES TO BE ALONG THE DEEP SOUTH TEXAS COASTLINE CAUSING CONTINUED SHOWERS AND THUNDERSTORMS. THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.44 AND A K-INDEX OF 38. THIS TROUGH WILL BEGIN TO MOVE INLAND BY SUNDAY DECREASING THE CHANCES FOR SHOWERS. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD END BY TUESDAY OF NEXT WEEK AS THE LOW PRESSURE TROUGH MOVES WEST. A RELATIVELY DRY AND STABLE AIRMASS WILL BE IN STORE FOR DEEP SOUTH TEXAS FOR MOST OF NEXT WEEK WITH ONLY ISOLATED SEA BREEZE TYPE DAYTIME SHOWERS EXPECTED. && .MARINE...AT 1 PM BUOY 020 REPORTED SOUTH SOUTHEAST WINDS AT 14 KNOTS WITH GUSTS TO 18 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. AN UPPER LEVEL LOW PRESSURE SYSTEM DRIFTING NORTH NORTHEASTWARD INTO SOUTH CENTRAL TEXAS WILL MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE MARINE AREAS THROUGH SUNDAY. LIGHT TO MODERATE EAST TO SOUTHEAST WINDS BECOMING LIGHT AND VARIABLE AT TIMES AND CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE OVER THE COASTAL WATERS THROUGH EARLY NEXT WEEK. SEAS WILL GENERALLY REMAIN IN THE 2 TO 4 FEET RANGE THROUGH THE MIDDLE OF THIS WEEK. WINDS AND SEAS WILL BE HIGHER AND FREQUENT LIGHTNING WILL OCCUR IN AND NEAR ANY THUNDERSTORMS MOVING THROUGH THE MARINE AREAS. && .AVIATION...VFR CONDITIONS WITH LIGHT EAST TO SOUTHEAST WINDS TO LIGHT AND VARIABLE WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE SYSTEM DRIFTING INTO SOUTH CENTRAL TEXAS WILL MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE CWA FOR THE NEXT FEW DAYS. LIGHT SOUTHEASTERLY WINDS WITH CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE OVER DEEP SOUTH TEXAS THIS WEEKEND. MVFR TO IFR CONDITIONS MAY OCCUR AT TIMES DUE TO REDUCED CEILINGS AND VISIBILITIES. OTHERWISE VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 89 80 90 80 / 30 50 30 30 10 BROWNSVILLE 78 90 77 91 78 / 30 50 30 40 10 HARLINGEN 77 91 76 92 76 / 30 50 30 40 10 MCALLEN 77 91 77 92 77 / 30 50 30 40 10 RIO GRANDE CITY 77 91 77 92 77 / 40 40 40 40 10 SOUTH PADRE ISLAND 80 88 80 88 80 / 30 50 30 30 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 65/63
Hazardous weather outlook, Sep 10, 9:10 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 910 AM CDT SAT SEP 10 2005 TXZ248>257-111100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 910 AM CDT SAT SEP 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH TONIGHT. ANY THUNDERSTORM MAY PRODUCE LOCALIZED HEAVY RAINFALL WHICH COULD CAUSE MINOR STREET FLOODING IN URBAN AND LOW LYING AREAS. WIND GUSTS UP TO 40 MILES PER HOUR AND FREQUENT LIGHTNING ARE POSSIBLE IN AND AROUND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF DEEP SOUTH TEXAS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MARTIN
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.